MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET SAMPLER, PLASMA, RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET SAMPLER, PLASMA, RBC SET
Model Number 82440
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/2007
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number and expiry information are not available at this time.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
During a conversation with a terumo bct associate, the customer mentioned an incident of air in the sample pouch while using a trima device.The air was observed in the sample pouch prior to venipuncture.The operator removed the air from the sample pouch.Per the customer this incident occurred 13 years ago, so the customer did not remember procedural details, patient information and patient outcome patient information and outcome are not available at this time.The disposable set is not available for return because it was discarded by the customer.
 
Event or Problem Description
Per follow up with the customer, no donor information is available as the incident occurred prior to the donor being connected.
 
Additional Manufacturer Narrative
Investigation: the customer did not provide the lot number pertaining to this event, therefore a device history record (dhr) search could not be conducted for this specific incident.All lots must meet acceptance criteria before release.No lot number was provided; therefore, a lot history search could not be carried out.Root cause: specific root cause could not be definitively determined for this incident.Possible causes include: a clamp malfunction where the clamp skews to the side as it is closed, or the clamp does not fully occlude the tubing when closed due to interference between the clamp and the tube.Additional contributing factors could be related to user interface, where either the sample bag clamp was not closed at the system prompt or the clamp was closed but it was skewed on the tubing enabling a portion of the tubing to allow air to pass.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL LRS PLATELET SAMPLER, PLASMA, RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key10460470
Report Number1722028-2020-00413
Device Sequence Number14003052
Product Code GKT
UDI-Device Identifier05020583824409
UDI-Public05020583824409
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number82440
Device Catalogue Number82440
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;